Texas, 2006

Damaging Wind in Texas, June 5, 2006

June 5, 2006 · NWS AMA · 1 event in 1 county or zone

A severe thunderstorm over the east-central Texas panhandle produced high winds during the evening hours. No damage and no injuries were reported.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS AMA wrote it up.

A severe thunderstorm over the east-central Texas panhandle produced high winds during the evening hours. No damage and no injuries were reported.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before the first event at Jun 5, 3:22 PM CST, 4 hours 13 minutes earlier.

Area forecast discussion, Jun 5, 3:22 PM CST, 4 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
422 PM CDT MON JUN 5 2006

.DISCUSSION...
HIGH BASED THUNDERSTORMS ARE EXPECTED ONCE AGAIN OVER THE
PANHANDLES...WITH THE MOST FAVORED AREA ALONG THE WEST WHERE THE CAP
WAS WEAK. INVERTED-V SOUNDINGS SUGGEST STRONG DOWNBURST POTENTIAL
THIS EVENING.

SURFACE BOUNDARY PUSHES FURTHER SOUTH AND ENCOURAGES A COOLER UPSLOPE
FLOW ACROSS THE FORECAST AREA. MAINTAINED POPS OVER THE WEST WHERE
CONVECTION IS FAVORABLE. TEMPERATURES SHOULD BE COOLER OVER MOST OF
THE PANHANDLES WITH A PREDOMINATELY EAST WIND.

UPPER LEVEL RIDGE BUILDS OVERHEAD AND LESSENS THE OPPORTUNITY FOR THE
CAP TO BREAK DURING PEAK HEATING. KEPT POPS FOR WEDNESDAY EVENING FOR
THE STORMS COMING OFF THE HIGHER TERRAIN. OTHERWISE...FORECAST WILL
BE DRY THEREAFTER. THE RIDGE DOMINATES THE AREA THROUGH THE REST OF
THE SEVEN DAY FORECAST THOUGH IT IS EXPECTED TO BECOME FLATTER BY THE
WEEKEND. DISTURBANCES COULD IGNITE STORMS NORTH OF THE PANHANDLES. AT
THIS TIME...CONFIDENCE IS LOW FOR STORMS TO DEVELOP THIS FAR SOUTH.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX                66  94  66  92 /  20  10  10  10
BEAVER OK                  66  96  64  97 /  20  10  10  10
BOISE CITY OK              62  93  63  93 /  20  20  20  20
BORGER TX                  71  96  68  97 /  20  10  10  10
BOYS RANCH TX              65  96  68  96 /  20  10  10  20
CANYON TX                  64  98  67  94 /  20  10  10  10
CLARENDON TX               70  99  67  95 /  20  10  10  10
DALHART TX                 63  94  64  94 /  20  20  20  20
GUYMON OK                  65  98  63  97 /  20  10  10  20
HEREFORD TX                63  99  68  94 /  20  20  20  10
LIPSCOMB TX                70  98  65  95 /  20  10  10  10
PAMPA TX                   72  94  66  92 /  20  10  10  10
SHAMROCK TX                73 100  66  97 /  20  10  10  10
WELLINGTON TX              71 102  68  98 /  20  10  10  10

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&

04/08
Hazardous weather outlook, Jun 5, 12:00 PM CST, 7 hours 35 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
100 PM CDT MON JUN 5 2006

OKZ001>003-TXZ001>020-061100-
ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH-
DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE-
OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER-
100 PM CDT MON JUN 5 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...

THE COMBINATION OF STRONG DAYTIME HEATING AND LIMITED MOISTURE WILL
RESULT IN A SLIGHT CHANCE OF THUNDERSTORMS LATE THIS AFTERNOON AND
EVENING ACROSS THE OKLAHOMA AND TEXAS PANHANDLES. AT THIS TIME...ANY
STORMS THAT FORM ARE EXPECTED TO REMAIN BELOW SEVERE LEVELS.

.DAYS TWO THROUGH SEVEN...

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ACROSS THE WESTERN AND
NORTHWESTERN PARTS OF THE OKLAHOMA AND TEXAS PANHANDLES DURING THE
LATE AFTERNOON AND EVENING HOURS ON TUESDAY AND WEDNESDAY. LIMITED
MOISTURE WILL PREVENT MOST STORMS FROM REACHING SEVERE LEVELS...BUT
ONE OR TWO STORMS COULD REACH MARGINALLY SEVERE LEVELS...WITH
LARGE HAIL AND DAMAGING WINDS...PRIMARILY ACROSS THE EXTREME
NORTHWESTERN TEXAS PANHANDLE AND WESTERN OKLAHOMA PANHANDLE.

THUNDERSTORMS WILL ONCE AGAIN BE POSSIBLE LATE WEDNESDAY AFTERNOON
THROUGH THE EVENING ACROSS MAINLY WESTERN PORTIONS OF THE TEXAS AND
OKLAHOMA PANHANDLES. AT THIS TIME...STORMS ARE NOT EXPECTED TO REACH
SEVERE LEVELS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

KRAMAR

In the hours before

Local storm report, Jun 5, 2:44 PM CST, 4 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
344 PM CDT MON JUN 05 2006

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

1100 PM     HAIL             GOODWELL                36.59N 101.63W
06/03/2006  E0.88 INCH       TEXAS              OK   COOP OBSERVER

            OBSERVER REPORTED CROP DAMAGE FROM QUANTITY OF HAIL

&&

TAS/MRK
Special weather statement, Jun 5, 5:41 PM CST, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
641 PM CDT MON JUN 5 2006

TXZ008-060100-
HUTCHINSON-
641 PM CDT MON JUN 5 2006

...STRONG THUNDERSTORM IN HUTCHINSON COUNTY...

A STRONG THUNDERSTORM WAS LOCATED OVER SOUTHERN HUTCHINSON COUNTY IN
THE VICINITY OF BORGER AND FRITCH AT 640 PM CDT...MOVING EAST
SOUTHEAST AT 10 MPH.

ONE QUARTER INCH SIZE HAIL AND WINDS AROUND 55 MPH ARE LIKELY WITH
THIS STORM.

PEOPLE IN HUTCHINSON COUNTY SHOULD MONITOR THE WEATHER SITUATION
CLOSELY...LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING
WEATHER CONDITIONS.

SCHNEIDER

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Gray

When
June 5, 7:35 PM CST
Where
Gray County, 1 mi E of Mc Lean
Measured
58 kt (67 mph) measured gust
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
35.233, -100.583

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2006Every state in 2006This day in weather historyWarnings in Texas, June 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5517284.